MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 24055-
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic procedure, upon entry into the patient, the unit's cannula on all ports broke and fell apart.They replaced it with another product to complete the case.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted; the spiked trocar was received.The circular and envelope seals were intact.The flanges of the anchors were skewed and broken.The condition of the device precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may be due to insertion or removal of the port without the anchor tabs being fully closed.Under these circumstances, the tabs may be exposed to excessive force and therefore break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6961206
Report Number9612501-2017-06443
Device Sequence Number1222380
Product Code GCJ
UDI-Device Identifier10884521080829
UDI-Public10884521080829
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K981941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number24055-
Device Catalogue Number24055-
Device Lot NumberP2J1020X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1